It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Re: Migrane Hell - advice greatly welcomed

Re: Migrane Hell - advice greatly welcomed

[ Back to Messages ]

Message

Posted by Chas on September 26, 2000 at 23:57:51:

In Reply to: Migrane Hell - advice greatly welcomed posted by Helen on September 26, 2000 at 20:22:39:

: Hi Everyone

: I'm looking for some advice regarding my migrane's.
: I'm 20 years old and have just started back up with severe migranes: the first for some years.

: When I was about 13 I suffered with severe migrane's, which had avery dibilitating effect, slurred speech, lights all the classic symptons - my GP perscribed pizotifen hydrogen, which worked with great effect in controlling the migranes. Then a few months later I had an eye test and was referred me to an opthermologist (this been the UK National Health Service It took at least 2 months before I saw the specialist, which as you can imagine increased stress and made it worse)
: When at last I saw the specialist, investigation continued at spectacular speed and i was diagonosed with Druson Disease - the nerve ending in the back of my eye were damaged - a sympton seen in young adolesants, and was nothing they could do as i would grow out of it, which true enough i did.

: That was until about a month a go - i have had a recurrence of migrane with avengence - pumping pain, flashing lights, slurring and light interfence, and at it's worse waking me up when I'm asleep.

: And all the time I have a dull headache in the background - I have tried all my normal pain killers - aspiran, paracetomol, codine etc to no avail. I don't have high blood pressure, although there has been some stress that may have added to it. But to be honest I don't feel that is a major contributing factor.

: I have been back to my doctor who has prescribed two prescriptions - again with the pizotifen and naratriptan hydrochloride - which i have been taking on the one set of the thumping headache. Apart from been a great sleeping pill - they have had no effect.

: Can anyone suggest any other pain relieving drugs which may help

: Thanks in advance for any advice.

---------------

First of all you have my sympathies. I have suffered from migraines for 24 years.

I think that you should be looking more for a preventative medication at this point rather than a painkiller - even though i know that there is nothing that you want more than for the pain to go away -- in the long run if you can find something to stop them from coming that is the best thing. I also had a daily headache that after 15 years my Dr. finally convinced me that I was causing it myself by taking some time of painkiller daily (aspirin, acet. and stronger). I had to stop taking everything for 10weeks to get rid of 'rebound' headaches and then went to work again on migraines.

There is an excellent site at www.headachedrugs.com that goes over all of the approaches taken.

Good luck!@!!


Follow Ups




All times are GMT -7. The time now is 11:37 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!